Alert archive / Kentucky / Special Weather Statements in 2013

Special Weather Statement, NWS Louisville, KY

July 23, 2013Clark County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 23, 2013, 7:21 PM EDT for Clark County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2013, 7:21 PM EDT (23:21 UTC)
Expired
Jul 23, 2013, 7:50 PM EDT
In force
29 min
Issued by
NWS Louisville, KY

County Clark County, KY

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS83 KLMK 232321
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT TUE JUL 23 2013

KYZ042-049-232350-
BOURBON KY-CLARK KY-
721 PM EDT TUE JUL 23 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WINCHESTER...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SEWELL SHOP AND HEDGES...
  THOMSON AND PILOT VIEW...
  KIDDVILLE AND GOFFS CORNER...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3791 8399 3791 8398 3789 8399 3787 8401
      3809 8422 3815 8416 3815 8403 3814 8403
      3811 8407 3794 8396
TIME...MOT...LOC 2321Z 305DEG 11KT 3807 8409

$$

RAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 23, 6:56 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 23, 6:56 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT TUE JUL 23 2013

...Updated Aviation Discussion...

.FORECAST UPDATE...
Issued at 655 PM EDT Tue Jul 23 2013

Quick update to align grids to current conditions and to cancel
portions of the Watch. Cancelled the Watch for most of the southern
IN counties as well as Trimble and Oldham counties in KY. Max
instability and outflow forcing are south of these areas. The
healthiest storm is currently moving south-southeast into Hancock
county, but the storm in Bourbon is worth watching. Still, without
good upper-level support, these storms are propagating on outflow
and eating up what ever instability remains in the warm, juicy
atmosphere. All updated products will be out shortly.

&&

.SHORT TERM (Tonight through Wednesday Night)...
Issued at 300 PM EDT Tue Jul 23 2013

...Severe thunderstorms possible this afternoon into the evening
hours...

The synoptic pattern this afternoon features a a broad western CONUS
ridge, with northwest flow aloft throughout much of the central and
east-central United States.  Several quick-moving and relatively
weak shortwaves will dive through this flow through the short term
period, bringing a chance for thunderstorms tonight, before drier
air works in tomorrow.

Thunderstorms have begun to erupt along a cold front in Indiana
which will continue to progress southeast through the region late
this afternoon into tonight.  Despite morning stratus, sun has
quickly broke out this afternoon and allowed the airmass to quickly
destabilize.  MLCAPEs have risen to 1500-2500 J/kg, providing plenty
of fuel for storms along the front.  What is of some concern is the
forecast soundings and the amount of dry air around 700mb, and the
steep lapse rates at the surface.  This will favor the potential for
strong cold pool development, if storms can congeal.  In fact, SPC
mesoanalysis shows about 1500 J/kg of DCAPE already apparent along
the front.  What may be a hindrance to this upscale growth is the
fact the front is not strongly convergent (WSW ahead to WNW
behind).  Additionally, southern Indiana appears to currently be in
a region of large-scale subsidence behind a shortwave trough passing
through Ohio.  This may keep things from getting too organized
initially, but as the evening wears on, another shortwave will
approach from the northwest and may help a bit with large scale
forcing for ascent.  0-3km shear vectors of 15-20 knots oriented
largely orthogonal to the boundary would favor storms remaining tied
to their surging cold pools, so bowing segments will be possible.
Despite marginal deep-layer shear (30 knots or so), marginally
severe hail will be possible given the large instability in place
and drier air in the mid-levels.  While not expecting a widespread
severe weather outbreak, the ingredients are there for a broken line
of storms with damaging winds being the primary threat, and
hail/heavy rain as secondary threats.

Storms will likely begin to weaken after sunset, but should
continue at least into the late evening hours.  Another shortwave
trough riding through the northwest flow may be enough to keep some
precipitation in the south overnight into Wednesday morning.  Drier
air will be quickly working in from the north however, so think
precipitation coverage will be rather low and will continue with
low-end pops.

Otherwise, Wednesday is shaping out to be a pleasant summer day.
Things will be noticeably less humid, with highs in the lower 80s.
The dry weather will continue into Wednesday night, with much cooler
lows in the upper 50s and lower 60s expected.

.LONG TERM (Thursday through Tuesday)...
Issued at 315 PM Tuesday July 23 2013

Thursday - Friday Night...

Following the front that passed through the area midweek, the Ohio
Valley will be in northwest flow aloft. Surface high pressure will
also be in control. Weather during this time will be dry, with
cooler temperatures and lower dewpoints. Normal temperatures for
this time of year include highs in the upper 80s and lows in the
upper 60s to around 70. Our high temperatures on Thursday will be in
the lower 80s with lows in the upper 50s to around 60 Thursday
night. Kept high temperatures on the lower end of guidance on
Thursday due to a steady northeasterly surface wind. Do expect to
see a jump in high temperatures on Friday into the lower to middle
80s.

Saturday and Sunday...

As we move into the weekend a strong upper level trough centered
over the Great Lakes region will influence the weather in the Ohio
Valley. Limited deep moisture will overspread the region associated
with this system and will provide at least small chances for a
shower or storm Saturday through Sunday. The best focus for
precipitation during this time will be across southern Indiana and
northern Kentucky associated with upper level vorticity max and
surface level cold front dropping southeast. Additionally, models
have been somewhat consistent in depicting a convective complex
moving out of the southern Plains. But we continue to like the
southern solution and at this point chances are very low that
precipitation will affect southern Kentucky. Overall, deep moisture
looks to be lacking so will not go above low chances for
precipitation at this time. Highs on Saturday and Sunday will
continue to be in the upper 70s to lower 80s with low temperatures
in the low 60s Saturday and Sunday night.

Sunday Night - Tuesday...

Shallow northwest flow aloft will again take over for the beginning
of the new work week, with surface high pressure building back in.
This will lead to dry conditions once again. Temperatures will
remain below normal, however with highs still in the low 80s and
lows in the low to mid 60s. Confidence is overall lower during this
period.

&&

.AVIATION (00Z TAF Update)...
Issued at 655 PM EDT Tue Jul 23 2013

Main challenge in this TAF issuance is convective potential, or more
accurately the actual impact, especially in SDF and LEX. Storms have
struggled to organize over southern Indiana, but just enough
isolated cells have developed from near OWB over to just northeast
of LEX that we will initialize with VCTS and CB. Expect the focus
for any storms to quickly drop south of SDF and LEX mid to late
evening, but not enough confidence in how well this activity will
hold together and/or build west heading south into BWG. Will leave
that TAF dry with VFR cumulus.

Wind shift to the north with fropa around midnight, but speeds
remain modest through the overnight. Condensation pressure deficits
at 925mb suggest low clouds toward morning, and the GFS LAMP
guidance also hints at this for LEX. Will keep it scattered at SDF,
but include a fuel-alternate MVFR ceiling in LEX. Enough wind and
dry low-level air will keep fog from being a concern.

Expect VFR and light NNE winds from mid-morning onward with dry high
pressure building from the north. Could see some diurnal cu, but not
enough to warrant a ceiling.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJP
Short Term.......KD
Long Term........BJS/ZTL
Aviation.........RAS
Hazardous weather outlook, Jul 23, 7:16 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
716 PM EDT TUE JUL 23 2013

INZ076>079-083-084-090>092-KYZ031-032-066-067-070-072>078-081-082-
242330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-TRIMBLE KY-CASEY KY-
LINCOLN KY-LOGAN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...
LA GRANGE...BEDFORD...LIBERTY...STANFORD...RUSSELLVILLE...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
716 PM EDT TUE JUL 23 2013 /616 PM CDT TUE JUL 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ANY
STORM THAT DEVELOPS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND
LOCALIZED HEAVY RAINFALL. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTER A FEW DAYS RESPITE FROM STORMS...AN UPPER LEVEL DISTURBANCE IS
FORECAST BUILD IN OVER THE GREAT LAKES REGION...BRINGING BACK A
SMALL CHANCE FOR STORMS SATURDAY AFTERNOON THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR HAIL
ENCOUNTERED THIS AFTERNOON OR EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ089-KYZ023>030-033>043-045>049-053>057-061>065-071-242330-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
WARREN KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...BOWLING GREEN
716 PM EDT TUE JUL 23 2013 /616 PM CDT TUE JUL 23 2013/

...SEVERE THUNDERSTORM WATCH 435 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
THESE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS
IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF PENNIES. LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTER A FEW DAYS RESPITE FROM STORMS...AN UPPER LEVEL DISTURBANCE IS
FORECAST BUILD IN OVER THE GREAT LAKES REGION...BRINGING BACK A
SMALL CHANCE FOR STORMS SATURDAY AFTERNOON THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR HAIL
ENCOUNTERED THIS AFTERNOON OR EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJP/BJS

In the hours before

Special weather statement, Jul 23, 4:43 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT TUE JUL 23 2013

INZ083-232145-
DUBOIS IN-
443 PM EDT TUE JUL 23 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS ENTERING DUBOIS COUNTY...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF JASPER...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS UP TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  HAYSVILLE...
  MALTERSVILLE...
  DUBOIS...
  BRETZVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3850 8708 3852 8704 3851 8698 3851 8696
      3849 8695 3851 8694 3850 8688 3853 8684
      3853 8669 3827 8668 3826 8691 3835 8708
TIME...MOT...LOC 2043Z 297DEG 15KT 3843 8700

RAS
Special weather statement, Jul 23, 5:36 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT TUE JUL 23 2013

INZ083-089-232205-
DUBOIS IN-PERRY IN-
536 PM EDT TUE JUL 23 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
WINSLOW TO 7 MILES SOUTH OF JASPER...AND MOVING SOUTHEAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HUNTINGBURG AIRPORT AND HOLLAND...
  JOHNSBURG AND SAINT HENRY...
  ADYEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3836 8693 3817 8667 3817 8680 3818 8681
      3820 8680 3820 8707 3821 8708 3835 8708
TIME...MOT...LOC 2136Z 307DEG 23KT 3827 8720 3829 8695

SCHOETTMER
Special weather statement, Jul 23, 5:45 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM CDT TUE JUL 23 2013

INZ089-232245-
PERRY IN-
445 PM CDT TUE JUL 23 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF TELL CITY...AND MOVING SOUTHEAST
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TELL CITY...
  TROY...
  RANGER...
  TERRY...
  GATCHEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8678 3810 8677 3811 8681 3815 8681
      3820 8678 3805 8647 3804 8652 3794 8651
      3792 8654 3791 8660 3786 8660 3784 8663
      3785 8666 3791 8665 3792 8668 3789 8673
      3800 8681
TIME...MOT...LOC 2145Z 304DEG 10KT 3807 8676

RAS
Special weather statement, Jul 23, 6:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM CDT TUE JUL 23 2013

INZ089-KYZ023-024-026-232315-
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-PERRY IN-
532 PM CDT TUE JUL 23 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...PEA SIZE HAIL...AND 50 MPH WINDS...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRANDVIEW...AND MOVING SOUTH AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  WAITMAN AND PETRI...
  CHAMBERS...
  FLORAL AND GOERING...
  PELLVILLE AND WEBERSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3793 8698 3794 8691 3799 8686 3801 8679
      3803 8677 3777 8652 3767 8683 3771 8687
      3775 8683 3780 8683 3784 8686 3783 8690
      3784 8692 3788 8690 3790 8692 3790 8699
TIME...MOT...LOC 2232Z 340DEG 24KT 3796 8690

SCHOETTMER
Special weather statement, Jul 23, 7:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM CDT TUE JUL 23 2013

KYZ023-024-026-027-232345-
BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-OHIO KY-
616 PM CDT TUE JUL 23 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF WHITESVILLE...AND MOVING SOUTH
AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS UP TO 40 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  SHREVE AND NARROWS...
  HITES FALLS AND OLATON...
  YEAMAN...
  JUGVILLE AND TOUSEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8695 3763 8692 3765 8689 3767 8683
      3771 8687 3780 8655 3751 8630 3740 8680
      3762 8697
TIME...MOT...LOC 2316Z 342DEG 21KT 3763 8667

RAS
Special weather statement, Jul 23, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT TUE JUL 23 2013

KYZ042-049-232350-
BOURBON KY-CLARK KY-
721 PM EDT TUE JUL 23 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WINCHESTER...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SEWELL SHOP AND HEDGES...
  THOMSON AND PILOT VIEW...
  KIDDVILLE AND GOFFS CORNER...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3791 8399 3791 8398 3789 8399 3787 8401
      3809 8422 3815 8416 3815 8403 3814 8403
      3811 8407 3794 8396
TIME...MOT...LOC 2321Z 305DEG 11KT 3807 8409

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:32 PM EDTSpecial Weather StatementLMKHancock43 min
Jul 23, 7:16 PM EDTSpecial Weather StatementLMKOhio29 min
Jul 23, 4:43 PM EDTSpecial Weather StatementLMKDubois62 min
Jul 23, 5:36 PM EDTSpecial Weather StatementLMKDubois29 min
Jul 23, 5:45 PM EDTSpecial Weather StatementLMKPerry60 min

Nearby

Special Weather Statements in Kentucky, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.